Thunderstorm Wind, Carteret
- When
- July 13, 12:20 PM EST
- Where
- Carteret County, 1 mi NW of Peletier
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 34.750, -77.100
3 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jul 13, 8:51 AM EST, 3 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 951 AM EDT WED JUL 13 2005 .SHORT TERM UPDATE...IMPRESSIVE CONVECTIVE COMPLEX DEVELOPED LAST NIGHT OVER NE CORNER OF STATE IN LOW LVL THETA-E RDG WITH GOOD DIFL ALOFT. OUTFLOW FORM THIS CONVECTION HAS BEEN SPREADING SLOWLY S AND W WITH ADDITIONAL SHRA/TSRA DEVELOPING ALONG IT. MSAS SHOWS BEST INSTAB AND THETA-E OVER WRN PART OF CWA AND EXPECT WILL SEE GOOD DEVELOPMENT THESE REGION LATER THIS MORNING AND AFTN...ESPLY IF OUTFLOW CONTS TO PROGRESS INLAND. WILL UPDATE TO GO WITH HIGHER POPS INLAND IF NEEDED. WL LIKELY LOWER HIGHS A BIT NE PARTS GIVEN THE COOLING FROM ALL THE RAIN. && AVIATION...MOST AREAS INDICATING VFR CONDITIONS...EXCEPT FOR COASTAL AREAS AND THE OUTER BANKS N OF OCRACOKE...WHERE SHOWERS AND TSTMS ARE PRODUCING MVFR/IFR CONDITIONS. SCT SHOWERS AND TSTMS ARE EXPECTED TO DEVELOP OVER THE REST FA THIS AFTERNOON...WITH MVFR/IFR CONDITIONS PSBL. && MARINE...SHOWERS AND THUNDERSTORMS ARE OCCURRING OVER THE SOUNDS AND THE COASTAL WATERS N OF OCRACOKE INLET...AND ARE PRODUCING LOCALLY HIGHER WINDS AND SEAS. WILL BUMP SEAS UP TO 4 FT FOR COASTAL WATERS N OF OCRACOKE. REMAINDER OF FCST IS ON TRACK FOR NOW. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && RF
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 415 AM EDT WED JUL 13 2005 AMZ130-135-150-152-154-156-158-170-NCZ029-044>047-079>081-090>095- 098-103-104-140815- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- WATERS FROM CURRITUCK BEACH LIGHT TO SURF CITY NC FROM 20 TO 40 NM-MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE- BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 415 AM EDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED WITH SOME LOCALLY HEAVY DOWNPOURS THAT COULD LEAD TO LOCALIZED FLOODING. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY DURING THE AFTERNOONS AND EVENINGS...WITH SOME LOCALLY HEAVY DOWNPOURS THAT COULD LEAD TO LOCALIZED FLOODING. THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1041 AM EDT WED JUL 13 2005 NCZ029-080-131545- BEAUFORT-MARTIN- 1041 AM EDT WED JUL 13 2005 ...STRONG THUNDERSTORMS WILL AFFECT BEAUFORT AND MARTIN COUNTIES UNTIL 1145 AM EDT... AT 1041 AM EDT...THERE WERE STRONG THUNDERSTORMS 20 MILES NORTHWEST OF BELHAVEN...OR ABOUT 10 MILES NORTHEAST OF WASHINGTON...MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PINETOWN AT 1055 AM EDT...TERRA CEIA AT 1115 AM EDT...BATH AT 1130 AM EDT... YEATESVILLE AT 1135 AM EDT...BAYVIEW AT 1140 AM EDT...RANSOMVILLE AT 1145 AM EDT.. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 5
The Morehead City radar (KMHX), 21 km away, was scanning. The volume nearest the first event began at 17:20 UTC.
3 thunderstorm wind, 1 tornado. Local standard time, as filed.
Reports of large tree limbs down on power lines.
Waterspout moved onshore then quickly dissipated. Some outdoor furniture at one residence was damaged.
Several large trees blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyThe tornado archive for North Carolina, 2005Warnings in North Carolina, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464285, 5464354, 5464355, 5464356.